Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 163, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 30, 2019, 7:50 AM CDT for George County, Mississippi; Mobile County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2019, 7:50 AM CDT (12:50 UTC)
- Expired
- Oct 30, 2019, 8:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 26 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.5
The text
As transmitted.
213
WUUS54 KMOB 301250
SVRMOB
ALC097-MSC039-301345-
/O.NEW.KMOB.SV.W.0163.191030T1250Z-191030T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
750 AM CDT Wed Oct 30 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central Mobile County in southwestern Alabama...
Eastern George County in southeastern Mississippi...
* Until 845 AM CDT.
* At 750 AM CDT, a severe thunderstorm was located 9 miles south of
Lucedale, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3074 8841 3074 8869 3084 8870 3101 8841
3077 8827 3073 8841
TIME...MOT...LOC 1250Z 247DEG 17KT 3078 8862
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
595
WWUS54 KMOB 301343
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
843 AM CDT Wed Oct 30 2019
ALC097-MSC039-301352-
/O.EXP.KMOB.SV.W.0163.000000T0000Z-191030T1345Z/
Mobile AL-George MS-
843 AM CDT Wed Oct 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOBILE AND
EASTERN GEORGE COUNTIES WILL EXPIRE AT 845 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3074 8841 3074 8869 3084 8870 3101 8841
3077 8827 3073 8841
TIME...MOT...LOC 1342Z 247DEG 17KT 3087 8837
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 4:55 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 30, 4:55 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Mobile AL 455 AM CDT Wed Oct 30 2019 .NEAR TERM /Now Through Wednesday night/...A warm front that has been just offshore overnight will be moving onshore this morning. Showers and thunderstorms will continue to ride up and over this boundary as it lifts inland today in response to a large, positively tilted mid level trough moving out of the four corners region to the central plains. As the storms are interacting with the warm frontal boundary there have been a few low topped storms showing some rotation this morning, and expect that this trend to continue along the boundary today. With the warm front lifting north, and a cold front off to our west, a more unstable airmass is expected over our area with MLCAPE of 500-900 J/KG or so across most of the area, but possibly as high as 1200 J/KG over the western Florida panhandle this morning. This marginal CAPE due to ample low level moisture and veering winds with height suggest some storms could produce locally damaging winds, and perhaps a brief, weak tornado (especially in the vicinity of the warm frontal boundary). However, lapse rates generally below 6 C/KM will hamper overall severe potential. SPC does have most of our area outlooked with a Marginal risk of severe weather today, but again this threat is relatively low. There is also a marginal risk of excessive rainfall across our area today and tonight, and localized heavy rainfall and some nuisance type flooding in low lying and flood prone areas is possible. The cold front mentioned earlier will move east toward the forecast area this evening and be on the doorstep of our MS counties by around midnight and then around the I-65 corridor by around sunrise Thursday morning. Periods of rain, showers and thunderstorms will continue across the area until this cold front moves east of the area. Highs today remaining in the mid and upper 70s for most locations, near 80s some coastal locations. Lows tonight cooling into the lower 60s over our far northwestern zones as the cold front moves east of that area this evening, but will be in the upper 60s to lower 70s over the remainder of the area. With moderate swell height and swell period still occurring over the open Gulf waters, combined with tidal ranges better than 1 ft and continued persistent onshore flow, we have upgraded to a High Risk for rip currents for today and Thursday. /12 .SHORT TERM /Thursday Through Friday night/...The cold front is expected to be east of our area by late Thursday, with rains ending and much cooler air moving in Thursday night and Friday. Highs Friday ranging from the mid 50s northwest to lower 60s southeast. Lows both Thursday night and Friday nights in the mid to upper 30s interior and low to mid 40s coastal. /12 .LONG TERM /Saturday Through Tuesday/...Synoptic scale surface high will control the local weather pattern with rain-free weather over the weekend. A small chance of showers may return to the southern zones by Tuesday. Latest gridded high temperatures show that Saturday and Sunday's numbers will be similar to those of Friday. Highs to gradually modify/warm heading into the beginning of next week. Overnight lows to remain chilly in the mid/upper 30s inland and mid/upper 40s coastal over the weekend and warming into the upper 40s to mid/upper 50s by Tuesday. /12 && .MARINE...A moderate southerly flow will continue through early Thu as a warm front lifts north over the marine area today followed by a strong cold front approaching from the northwest late tonight and early Thu. Widespread rain with isolated embedded thunderstorms will continue through early Thu and a few strong thunderstorms will also be possible through early Thu. The cold front is expected to move east across the marine area by Thu afternoon, leading to a strong offshore flow late Thu through Sat. Hazardous wind and wave conditions will be likely in the wake of the cold front likely resulting in Small Craft conditions Thu night through Fri, and possibly over the weekend as reinforcing cold air continues to move south over the north central Gulf. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 80 66 74 38 61 40 63 40 / 80 60 80 10 0 0 0 0 Pensacola 80 72 78 43 62 45 65 45 / 90 60 80 20 0 0 0 0 Destin 79 74 79 46 62 48 65 47 / 80 60 70 20 0 0 0 0 Evergreen 78 69 76 38 61 39 63 39 / 90 60 80 20 0 0 0 0 Waynesboro 76 61 66 35 55 36 58 36 / 80 60 80 20 0 0 0 0 Camden 77 66 73 37 59 38 60 38 / 80 60 90 20 0 0 0 0 Crestview 80 71 80 40 63 41 66 41 / 80 60 80 20 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 30, 6:34 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 634 AM CDT Wed Oct 30 2019 ALZ265-266-FLZ202-204-206-311145- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 634 AM CDT Wed Oct 30 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. A warm front will lift north across the forecast area today, producing widespread rain, showers and thunderstorms across the region. Some of the storms could be strong to marginally severe, with damaging winds being the primary threat but an isolated, weak tornado is possible, especially in the vicinity of the warm frontal boundary. Periods of heavy rain will be likely today and tonight as well, possibly leading to some minor nuisance flooding in low lying areas through tonight. Currently, a Marginal Risk for excessive rainfall is in effect. There is now a High Risk of rip currents along the Gulf beaches of Alabama and the western Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will be moving east across the region Thursday morning and then east of the area by mid Thursday afternoon. Showers and thunderstorms will be possible just ahead of the cold front but ending with the cold frontal passage. A few of those storms could be strong as well. A High Risk of rip currents continues along the Gulf beaches of Alabama and the western Florida panhandle through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-311145- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 634 AM CDT Wed Oct 30 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A warm front will lift north across the forecast area today, producing widespread rain, showers and thunderstorms across the region. Some of the storms could be strong to marginally severe, with damaging winds being the primary threat but an isolated, weak tornado is possible, especially in the vicinity of the warm frontal boundary. Periods of heavy rain will be likely today and tonight as well, possibly leading to some minor nuisance flooding in low lying areas through tonight. Currently, a Marginal Risk for excessive rainfall is in effect. There is now a High Risk of rip currents along the Gulf beaches of Alabama and the western Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will be moving east across the region Thursday morning and then east of the area by mid Thursday afternoon. Showers and thunderstorms will be possible just ahead of the cold front but ending with the cold frontal passage. A few of those storms could be strong as well. A High Risk of rip currents continues along the Gulf beaches of Alabama and the western Florida panhandle through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-311145- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 634 AM CDT Wed Oct 30 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous winds and wave possible today and tonight, especially in the vicinity of showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous wind and wave conditions will be likely in the wake of a cold front late Thursday night through Friday and possibly continuing into the weekend.
In the hours before
Special weather statement, Oct 30, 6:54 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
654 AM CDT Wed Oct 30 2019
MSZ078-079-301300-
Stone MS-George MS-
654 AM CDT Wed Oct 30 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
AND SOUTHEASTERN STONE COUNTIES UNTIL 800 AM CDT...
At 654 AM CDT, the strong thunderstorm was located 11 miles north of
Latimer, or 15 miles north of St. Martin, moving northeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8878 3100 8842 3079 8842 3073 8850
3073 8888 3068 8889 3068 8899
TIME...MOT...LOC 1154Z 226DEG 28KT 3066 8883The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:53 AM CDT | Tornado Warning | MOB | George | 7 min |
| Oct 30, 6:54 AM CDT | Special Weather Statement | MOB | George | 66 min |
| Oct 30, 8:24 AM CDT | Special Weather Statement | MOB | Greene | 51 min |
| Oct 30, 9:40 AM CDT | Areal Flood Advisory | MOB | George | 2 hr |
| Oct 30, 2:19 PM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 6 hr |
| Oct 30, 1:47 AM CDT | Special Marine Warning | MOB | 88 min | |
| Oct 30, 2:15 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 30, 2:28 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 62 min |
| Oct 30, 2:31 AM CDT | Special Marine Warning | MOB | 69 min | |
| Oct 30, 3:06 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 54 min |
| Oct 30, 3:09 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Oct 30, 3:14 AM CDT | Special Marine Warning | MOB | 29 min | |
| Oct 30, 3:29 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Oct 30, 3:51 AM CDT | Special Marine Warning | MOB | 114 min | |
| Oct 30, 4:35 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 38 hr |
| Oct 30, 5:26 AM CDT | Special Marine Warning | MOB | 94 min | |
| Oct 30, 6:37 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Oct 30, 7:27 AM CDT | Special Marine Warning | MOB | 93 min | |
| Oct 30, 8:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Oct 30, 8:42 AM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Oct 30, 8:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 30, 9:18 AM CDT | Special Marine Warning | MOB | 27 min | |
| Oct 30, 9:29 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Oct 30, 10:35 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 6 days |
| Oct 30, 10:35 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Oct 30, 10:45 AM CDT | Special Marine Warning | MOB | 60 min | |
| Oct 30, 11:34 AM CDT | Special Marine Warning | MOB | 26 min | |
| Oct 30, 12:09 PM CDT | Special Marine Warning | MOB | 36 min | |
| Oct 30, 12:13 PM CDT | Special Marine Warning | MOB | 32 min | |
| Oct 30, 12:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Oct 30, 12:24 PM CDT | Tornado Warning | MOB | Mobile | 15 min |
| Oct 30, 12:53 PM CDT | Special Marine Warning | MOB | 97 min | |
| Oct 30, 1:12 PM CDT | Special Marine Warning | MOB | 35 min | |
| Oct 30, 1:41 PM CDT | Special Marine Warning | MOB | 10 min | |
| Oct 30, 1:57 PM CDT | Special Marine Warning | MOB | 69 min | |
| Oct 30, 2:43 PM CDT | Areal Flood Advisory | MOB | Mobile | 6 hr |
| Oct 30, 3:01 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Oct 30, 3:18 PM CDT | Special Marine Warning | MOB | 87 min | |
| Oct 30, 3:18 PM CDT | Small Craft Advisory | MOB | 45 hr | |
| Oct 30, 3:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Oct 30, 3:37 PM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile | 6 hr |
| Oct 30, 3:51 PM CDT | Special Weather Statement | MOB | Baldwin | 54 min |
| Oct 30, 4:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Oct 30, 5:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| Oct 30, 5:16 PM CDT | Special Marine Warning | MOB | 29 min | |
| Oct 30, 5:17 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Oct 30, 5:21 PM CDT | Special Marine Warning | MOB | 84 min | |
| Oct 30, 6:17 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Oct 30, 6:46 PM CDT | Special Marine Warning | MOB | 89 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.